The eleventh edition of Italian Doc Screenings comes to MIA – Mercato Internazionale dell’Audiovisivo. This Doc/it event is the most important international meeting devoted to the Italian documentary market. IDS brings together the most influential broadcasters, producers, distributors and investors from Italy and across the world for a programme of intensive networking: one-to-one meetings between producers and funders about selected projects, public pitching sessions, presentations of the editorial lines of channels and slots from Italy and beyond, talks on innovative approaches and streamed screenings of the most recent Italian documentaries via the ITALIANDOC web platform.
IDS many activities include “1-to-1 meetings”, “Get Inspired” talks and “30 Minutes With” in which a commissioning editor or investor outlines the editorial line followed by his or her channel, slot or organisation: strategy, focus, working practices, examples of previous successes, criteria for selection and how to apply. 30 minutes of informal and friendly presentation, advance booking required.
Venerdì 16 ottobre
10.00-10.30 am Terme di Diocleziano, Sala Conferenze
Welcome to IDS & The Rules of The Game
Raffaele Brunetti, Massimo Arvat, Heidi Gronauer, Agnese Fontana
10.30-12.30 am Terme di Diocleziano, Sala Conferenze
Axel Arno (SVT): Start Me Up
The attention span of your audience has never been shorter. Therefore, the beginning of your film is more crucial than ever. Without a good start, your story will be lost. So how do you do it? Axel Arno talks about what turns him on – and what doesn’t.
Catherine Olsen (Passionate4docs): The Magic of a Great Trailer
You’ve got to have a great story… but then your trailer is the most important funding and marketing tool you have. What’s the difference between a trailer that helps get you get your documentary financed, and one that doesn’t? Catherine Olsen who was a Commissioning Editor for the CBC for 20 years will show us examples of both.
Nathalie Verdier (ARTE France): Don’t be afraid to dream it big! Or the making of “The adventurers of Modern art”
A young producer, a newborn company, a 6×52 min series on the birth of Modern Art. A very ambitious big project, with an uncommon approach, the mixing of archive, animation, stop motion and drawings. A pretty huge budget. And a matter of facts: the cultural slots on the Market usually don’t pre-buy series. Most of the time…Unless they find those who don’t fear to dream it big.
3.00-6.30 pm Terme di Diocleziano
30 MINUTES WITH
3.30-4.00 pm Anne Grolleron & Karen Michael (ARTE France)
4.00-4.30 pm Aleksandra Biernacka (TVP)
4.30-5.00 pm Marie-Pierre Chazeau (FRANCE 5)
5.00-5.30 pm Claudia Bucher (ARTE G.E.I.E.)
5.30-6.00 pm Stefano Knuchel (RSI)
Terme Sale Piccole Mostre 1
4.00-4.30 pm Monika Schäfer (NDR/ARTE)
5.00-5.30 pm Jessica Raspe (AVRO)
5.30-6.00 pm Tore Tomter (NRK)
6.00-6.30 pm Clemence Coppey (FRANCE 3)
10.30 am-6.00 pm Terme Sale Piccole Mostre 1e Terme Sale Piccole Mostre 2
IDS 1-TO-1 MEETINGS
10.30 am – 1.00 pm Terme Sale Piccole Mostre 1 and Terme Sale Piccole Piccole Mostre 2
3.00-4.00 pm Terme Sale Piccole Mostre 1
3.00-6.00 pm Terme Sale Piccole Mostre 2
Sabato 17 ottobre
9.00 am-5.00 pm Terme di Diocleziano
IDS 1-TO-1 MEETINGS
9.00 am-1.00 pm / 3.00-5.00 pm Terme Piccole Mostre 2
3.00-5.00 pm Terme Sale Piccole Mostre 1
10.00 am-1.00 pm Terme Sale Piccole Mostre 1
30 MINUTES WITH
9.30-1o.00 am Jan Ronca (A&E Networks Italy)
10.00-10.30 am Fabio Mancini (DOC 3)
11.00-11.30 am Gesualdo Vercio and Sergio Del Prete (Discovery)
11.30-12.00 am Guido Casali (Sky Arte)
12.00 am-12.30 am Francesca Johnson (NATGEO)
12.30 am-1.00 pm Erkko Lytinnen (YLE)
3.00-4.30 pm Terme Sale Conferenze
Eugenio Farioli Vecchioli (Rai Storia): Italy: a journey into beauty
High definition documentaries and multimedia contents. Between history, art and culture a project to evoke the extraordinary Italian cultural and artistic heritage.
Charlie Phillips (The Guardian): Films that make the world feel changed
Does every documentary have to cause social and political revolution? Do audiences want to be told what to do? Sometimes you want a film that makes you think and changes the world around you, and that’s a revolution in a different way. Find out more.
Matteo Moretti (Free University of Bozen-Bolzano): Cross the Disciplines
How to combine different tools (infographics, interactive maps and films) from different disciplines (design, documentary filmmaking and the web) to create new storytelling patterns: “People’s Republic of Bolzano” is a crossmedia production which opens a new window on the Chinese community in Bolzano.
Georg Tschurtschenthaler (Gebrüder Beetz): Supernerds – A transmedia project to make digital surveillance tangible
Stage Play, TV-Live-Event, Second-Screen, Suddenlife Gaming, 90min Documentary, Book… exploring the phenomenon of web activists and “new dissidents”. Producer Georg Tschurtschenthaler shares key learnings, do’s and don’s of the project, and gives an optimistic perspective on the possibilities of transmedia storytelling.
Paul Pauwels (EDN Denmark): Better than fiction – life witnessed!
Europe witnesses an economical/humanitarian crisis. Dark ghosts from the past loom up again. “Information” has become synonymous with “entertainment”. Documentary filmmakers tell the stories that matter but big fights to make sure that they make it to the audience are ahead. Are we ready for that struggle?
Clémence Coppey (FRANCE 3): Shoot the Place You Live In
There are places TV never goes. There are points of view you have never heard. There are people who could become professional directors thanks to your slot. There are collective projects many commissioning editors would like to be part of… Try this idea: a competition for short programs (3 min. max) in your country. Shoot the place you live in! We did it on France 3. Make it European!
Paolo Pallavidino (EIE Film): Out of control
It is becoming ever clearer that, as well as excellent technique, a good producer/director/writer needs to develop skills that come only with experience: trusting your own and other people’s intuitions and letting go of your fears and sometimes even your convictions. Our fun dynamic interactive sessions will give you an opportunity to assess how good you are at trusting and letting go. Are you ready to throw off the shackles or afraid of losing control?
5.00-6.30 pm Terme di Diocleziano, Sala Conferenze
PUBLIC PITCH: TV SERIES & ONE-OFFS
6.30-8.00 pm Terme Sale Piccole Mostre 2
IDS 1-TO-1 MEETINGS
6.30-7.00 pm Terme Sala Conferenze
Andrea Bellavita (Neopsis): Factual Check-Up: 10 things you will love to know about Italian Audience, in collaboration with A&E.
7.30-9.30 pm Terme di Diocleziano, Chiostro
A&E Cocktail (Upon Invitation)
A&E Development Award Cerimony, Speech and Drinks.
Domenica 18 ottobre
9.00-11.00 am Terme di Diocleziano, Sala Conferenze
30 MINUTES WITH
9.00-9.30 am Isabelle Pisani (LCP)
9.30-10.00 am Charlie Phillips (The Guardian)
10.00-10.30 am Anne Lai (Sundance)
10.30-11.00 am Luciano Castillo & Danilo Patricio Leon Alonso (ICAIC)
11.00 am -1.00 pm Terme di Diocleziano, Sala Conferenze
IDS PUBLIC PITCH: FEATURE DOCS
3.00-7.00 pm Sale Piccole Mostre 1
NCN & FORUM MEETINGS + IDS 1-TO-1: FEATURE LENGTH DOCS